withdrawaling from zoloft, what to expect

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

daydreamer21
New Member


Date Joined Apr 2005
Total Posts : 19
   Posted 4/28/2005 5:55 PM (GMT -7)   
Ok so i was told to stop taking zoloft by my dock and to wean down, and now im on the first week without it and wow, can someone tell me their experience stopping this drug becuase i am frightened at this strange feeling in my body it feels as if there are like lil men in my head tapping incessantly, im dizzy and i feel like im 90 years old and im only 21. The reason for the withdrawing form zoloft is becuase my stupid doc thinks i don't need anythign and to try something new. but she wants it completely gone. god i hate docs. So what will i expect in teh next week or so from the withdrawl symptoms. any help would be GREAT.

clic
Regular Member


Date Joined Apr 2005
Total Posts : 114
   Posted 4/29/2005 11:52 AM (GMT -7)   

Dear daydreamer

I am so sorry you are feeling so lousy sad   it can be uber frustrating. I can tell you that my fiance got these "zaps" when he withdrew from his antidepressants. He said they were like electrical currents in his brain. They did go away, I'll have to ask him how long it took though. What does your doc want to try next? Other than that, I cannot help you, I am sorry. Maybe try googling it???

Best,

Shannon


kismet
Regular Member


Date Joined Jan 2004
Total Posts : 23
   Posted 4/29/2005 4:53 PM (GMT -7)   
wow, daydreamer21 - this is so something I want to know as well. I am withdrawing from 8 years of zoloft (and when that was no longer on the formulary I was put on prozac for eight months) and prozac. I've been off of the prozac now for a month. I feel like death warmed over - barely. I'm so weak I can't even get dressed most days. My limbs feel numb, my brain foggy, my muscles non-cooperative with tremors, my head hurts without relief and I have a distinct metallic taste in my mouth.

I'm off the meds for money reasons, a wonderful mix up between medicare and social security.

I wonder if there's been any study on people who have had their brain chemistry altered by these drugs for years and then are taken off?

kismet

psychnurse
Veteran Member


Date Joined Mar 2005
Total Posts : 807
   Posted 5/1/2005 9:12 AM (GMT -7)   
First, Daydreamer1 GET A COMPETENT DOC!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!
 
It sounds as if you are being treated by a GP (family doc).  They know nothing about bipolar.  They usually end up doing more harm than good.  Are you even on a mood stabilizer?
 
If you are bipolar YOU NEED MEDS!!!!!!!!!!!!!!!!!!!!
 
Most people do experience unpleasant symptoms when weaning off.  You must consult a psychiatrist to prescribe some medication to help your symptoms, I do no know what they would prescribe.  You need help.
 
Kismet, do you have medicaid?  You sound like you are suffering BP depression, which is different than other types.  You don't necessarily feel sad, but the cognitive effects are slowing of thought process and reflexes, and extreme weakness in the muscles.  This can go on for weeks or months. Obviously, you are also having side effects from the withdrawl of your meds.    Do you have a pdoc?  You do need something to help that, sometimes lamictal and/or welbutrin can help.  Pdocs usually stay away with the other types (SSRIs), due to their propensity to cause mania or hypomania.  You need to talk to your pdoc, I'm sure she has samples to get you going.  There is almost always a way.  If you don't have a pdoc, you could go to a county hospital for treatment.  I'm so sorry you are suffering this way.  My thoughts are with you both. 
 
I'm sure Dana would be of much more help on the medications than I am.  Dana? 
 

psychnurse
Veteran Member


Date Joined Mar 2005
Total Posts : 807
   Posted 5/2/2005 8:16 AM (GMT -7)   
Daydreamer, I need to edit my post; I should have reread it, I just read the part about your doc saying you didn't need anything and went kinda ballistic!  nono Sorry!  If you were still having problems, yes, you should be on something different.  Next time I will read the post twice!!! eyes
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:15 AM (GMT -7)
There are a total of 2,734,573 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151342 registered members. Please welcome our newest member, Auroracousland.
227 Guest(s), 3 Registered Member(s) are currently online.  Details
maria2016, FamilyGuy, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer